Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Chest pain followed by jaw, shoulder, arm pain related to movement and breathing. Could it be due to gas?

I started having chest pain on sat morning 7am.. progressed through the day. Had left jaw, shoulder and arm pain. Went to ER and they did serial troponins, cxr, ekg...all normal. I continue to have left chest pain and seems today less cardiac and more with movement and breathing. I have a questionable hx of lupus ...meaning i have been +for lupus antibodies over 3 years (mother has it..grandmother died from it) also hx of pcos, bigemeny, svt, gerd , roux-en-y gastric bypass surgery 2004, tonsillectomy , and gallbladder 2012. I was started last wednsday on IV iron therapy for ferritin level of 4 (h+h slightly sub normal) Had some constipation, which is resolved. I am taking colace, mylicon, prevacid, atenolol 25mg. I originally thought it was gas pain.. now i am not so sure. (worse with movement) I cant sleep... and am in pain. Cant afford another 100.00 copay!
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  User's Response
Hi, thanks for posting your concern in the HCM.
You have a complex medical history. The present complaints of yours can be related to any of the following-
1. Ischaemic heart disease. Although your doctors have ruled out a myocardial infarction, by doing the tests you mentioned, an Ischaemic heart disease can be ruled out best by stress test or treadmill test.
2. GERD along with LPR. You are having a past history of GERD. Laryngopharyngeal reflux are very common in GERD and the concomitant presence of both may cause similar pain. This condition also seems more likely because this is more common after gastric bypass.
3. An unrelated but still common consideration is regional pain syndrome. This presentation is not very likely, but it's still a consideration.
4. Your other histories like PCOS, lupus, arrhythmia etc. -I don't think they have anything to do with your current complaints.
5. Iron therapy may cause GI irritation. But, such severe symptoms, especially after parenteral iron is very less likely.
So, for the time being, my recommendations are-
1. Have a stress test done.
2. Avoid heavy meals, carbonated beverages, spices, alcohol, smoking.
3. Please consult your local physician for further clinical examination.
4. You may have some prokinetic tablets e.g. Tab Levosulpiride 25 mg thrice daily for 7 days.
5. Avoid stress.
6. Please maintain good oral hydration and high fiber diet.
Answered: Wed, 27 Aug 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor